Alert archive / Michigan / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 26, NWS Northern Indiana
NWS Northern Indiana issued this severe thunderstorm warning at Jun 18, 2014, 12:54 PM EDT for Cass County, Saint Joseph County, Michigan. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 18, 2014, 12:54 PM EDT (16:54 UTC)
- Expired
- Jun 18, 2014, 1:45 PM EDT
- In force
- 51 min
- Issued by
- NWS Northern Indiana
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Cass County, MI, Saint Joseph County, MI
The radar
The Northern Indiana radar (KIWX), 72 km from the middle of the area, began a volume at 16:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 4.9 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 8 J/kg
- Mixed-layer CIN
- -321 J/kg
- Mixed-layer LCL
- 754 m above ground
- 0-6 km bulk shear
- 69 kt
- 0-1 km storm-relative helicity
- -189 m²/s²
- 0-3 km storm-relative helicity
- -135 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
514
WUUS53 KIWX 181654
SVRIWX
MIC027-149-181745-
/O.NEW.KIWX.SV.W.0026.140618T1654Z-140618T1745Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1254 PM EDT WED JUN 18 2014
THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN CASS COUNTY IN SOUTHWEST MICHIGAN...
NORTHWESTERN ST. JOSEPH COUNTY IN SOUTHWEST MICHIGAN...
* UNTIL 145 PM EDT
* AT 1253 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR
CASSOPOLIS...AND MOVING EAST AT 25 MPH.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
THREE RIVERS...MARCELLUS...DONNELL LAKE...WAKELEE...COREY LAKE...
CLEAR LAKE...HOWARDSVILLE...MOORE PARK...FLOWERFIELD AND FISHERS
LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4196 8552 4187 8602 4206 8621 4208 8607
4208 8567
TIME...MOT...LOC 1654Z 248DEG 21KT 4197 8594
HAIL...1.00IN
WIND...60MPH
$$
BENTLEY2 follow-up statements
925
WWUS53 KIWX 181712
SVSIWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
112 PM EDT WED JUN 18 2014
MIC027-149-181745-
/O.CON.KIWX.SV.W.0026.000000T0000Z-140618T1745Z/
ST. JOSEPH MI-CASS MI-
112 PM EDT WED JUN 18 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN CASS
AND NORTHWESTERN ST. JOSEPH COUNTIES UNTIL 145 PM EDT...
AT 109 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR MARCELLUS...
AND MOVING EAST AT 25 MPH.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
THREE RIVERS...COREY LAKE...CLEAR LAKE...HOWARDSVILLE...MOORE PARK...
FLOWERFIELD AND FISHERS LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4199 8614 4203 8608 4208 8602 4208 8567
4196 8552 4187 8602
TIME...MOT...LOC 1712Z 248DEG 21KT 4201 8581
HAIL...1.00IN
WIND...60MPH
$$
BENTLEY588
WWUS53 KIWX 181732
SVSIWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
132 PM EDT WED JUN 18 2014
MIC027-149-181745-
/O.CON.KIWX.SV.W.0026.000000T0000Z-140618T1745Z/
ST. JOSEPH MI-CASS MI-
132 PM EDT WED JUN 18 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
CASS AND NORTHWESTERN ST. JOSEPH COUNTIES UNTIL 145 PM EDT...
AT 130 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED 5 MILES NORTHWEST
OF THREE RIVERS...AND MOVING EAST AT 25 MPH.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
THREE RIVERS...MOORE PARK...FLOWERFIELD AND FISHERS LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4189 8592 4197 8602 4202 8596 4208 8586
4208 8567 4196 8552
TIME...MOT...LOC 1732Z 248DEG 21KT 4200 8570
HAIL...1.00IN
WIND...60MPH
$$
BENTLEYWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 18, 10:11 AM EDT, 2 hours 43 minutes earlier.
Area forecast discussion, Jun 18, 10:11 AM EDT, 2 hours 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 1011 AM EDT WED JUN 18 2014 .SYNOPSIS... ISSUED AT 422 AM EDT WED JUN 18 2014 PERIODS OF SHOWERS AND THUNDERSTORMS WILL REMAIN POSSIBLE THROUGH THE NEXT SEVERAL DAYS AS A WEAK FRONTAL BOUNDARY SETS UP OVER THE SOUTHERN GREAT LAKES. THUNDERSTORMS ARE BEING AIDED BY VERY WARM AND HUMID AIRMASS CURRENTLY IN PLACE ACROSS THE REGION. HIGHS TODAY WILL BE IN THE UPPER 80S TO LOWER 90S WITH OVERNIGHT LOWS AROUND 70. && .UPDATE... ISSUED AT 1010 AM EDT WED JUN 18 2014 INTERESTING BUT COMPLICATED NR TERM THIS MORNING AS POTENT UPSTREAM MCV PIVOTS OUT OF SE MN. ATTENDANT BKN LINE OF CONVN FM SRN WI SWWD INTO ERN SHOWING SIGNS NOW OF FWD PROPAGATION INTO RAPIDLY GROWING INSTABILITY AXIS POSITIONED W-E ACRS THE SRN LAKES INVOF DECAYING CIRRUS SHIELD...AND NO DOUBT AUGMENTED W/POTENT 50KT MID LVL SPEED MAX. HWVR COMPLICATING FCTR IS OUTFLW BNDRY EXTENDING FM FAR NE IL ESE INTO NW OH THAT MAY WITH TIME INITIATE ADDNL CONVN AHD OF THE BOWING LINE MVG OUT OF SE WI. AT EITHER RATE IT WOULD APPEAR A MORE CONSIDERABLE RISK FOR SEVERE STORMS IS SHAPING UP FOR THIS AFTN. ZONE UPDATES WILL BE FORTHCOMING. && .SHORT TERM...(TODAY AND TONIGHT) ISSUED AT 422 AM EDT WED JUN 18 2014 ACTIVE WEATHER PATTERN CONTINUES FOR THE SOUTHERN GREAT LAKES AS SEVERAL CONVECTIVELY ENHANCED SHORTWAVES EJECT OUT OF WESTERN CONUS UPPER LOW AND TRAVEL ALONG QUASI-STATIONARY E-W FRONTAL BOUNDARY DRAPED THROUGH THE REGION. STRONG LLJ AHEAD OF THE MAIN TROUGH IS STILL MAINTAINING A CONTINUAL FEED OF VERY HIGH THETA-E AIR INTO THE MIDWEST AND OHIO VALLEY...SUPPORTING UNSTABLE CONDITIONS. SIMILAR TO THE PREVIOUS NIGHT...CONVECTION HAS FIRED UPSTREAM ON THE NOSE OF THE LLJ/MOISTURE CONVERGENCE AND HAS SLOWLY DRIFTED EASTWARD. THE DIFFERENCE IS THAT STORM CLUSTERS HAVE BEEN A LITTLE MORE DISCREET AND DISORGANIZED THUS FAR. UPSCALE GROWTH/ORGANIZATION LIKELY INHIBITED BY VERY STRONG CAPPING INVERSION NOTED ON 00Z KILX AND KDVN SOUNDINGS AS WELL AS A LACK OF ANY CLEAR SYNOPTIC SCALE SHORTWAVE/LINEAR FORCING. STORM CLUSTERS TO OUR NORTH AND NORTHWEST HAVE GRADUALLY FILLED IN/CONGLOMERATED DURING THE PAST FEW HOURS THOUGH...THANKS TO NOCTURNAL STRENGTHENING OF LLJ AND ASSOCIATED INCREASE IN LOW LEVEL MOISTURE AVAILABLE UPSTREAM. QUESTION IS HOW WILL THIS ACTIVITY EVOLVE THROUGH THE MORNING AND INTO THE AFTERNOON. LATEST SURFACE OBS ACTUALLY SHOW A FAIRLY PRONOUNCED TEMP AND MOISTURE GRADIENT JUST NORTH OF OUR CWA. ISENTROPIC ASCENT ALONG AND NORTH OF THIS SURFACE BOUNDARY IS DRIVING MUCH OF THE CURRENT CONVECTION WHILE ATMOSPHERE REMAINS CAPPED TO THE SOUTH. NOTHING TO FORCE THIS FRONT SOUTHWARD THROUGH THE MORNING WITH CONTINUAL SOUTHWEST FLOW/WAA AND NO ORGANIZED COLD POOLS/OUTFLOW BOUNDARIES AS OF YET. THEREFORE EXPECT OUR CWA WILL REMAIN LARGELY DRY DURING THIS PERIOD. SITUATION MAY CHANGE BY THE AFTERNOON AND EVENING. 00Z MODELS SUGGEST THAT A SUBTLE WAVE ASSOCIATED WITH CONVECTION CURRENTLY OVER FAR NW IA AND SOUTHERN MN WILL PUSH ESE BY LATER TODAY. SIMULTANEOUS SOUTHWARD PUSH OF CANADIAN ANTICYCLONE MAY FORCE THE FRONTAL BOUNDARY SOUTHWARD A BIT...WITH THE HELP OF COLD LAKES AND OUTFLOW FROM MORNING THUNDERSTORMS. MODELS INDICATE THIS WILL LIKELY BE ENOUGH TO WEAKEN THE STRONG CAP IN PLACE ACROSS OUR CWA AND ALLOW STORMS TO DEVELOP AND/OR PROPAGATE INTO OUR AREA BY THE AFTERNOON AND EVENING. LATEST HRRR AND HI-RES WRF-NMM ARE GENERALLY IN LINE WITH THIS IDEA. IF THE CAP DOES BREAK AS EXPECTED THEN SEVERE WEATHER WILL BE QUITE POSSIBLE. MODIFIED FORECAST SOUNDINGS INDICATE AROUND 3000 J/KG OF SBCAPE ACROSS THE AREA BY THE AFTERNOON. 0-6KM BULK SHEAR IS NOT AS HIGH SOUTH OF I-80 BUT SUFFICIENT FOR ORGANIZED LINE SEGMENTS/BOWS GIVEN LARGELY UNIDIRECTIONAL WIND FIELDS. LARGE HAIL AND STRONG WINDS WOULD BE THE PRIMARY THREATS WITH ANY STORMS THAT DO DEVELOP. THREAT FOR TORNADOES IS MUCH LOWER GIVEN LIMITED LOW LEVEL DIRECTIONAL SHEAR BUT CAN'T RULE IT OUT ENTIRELY. ALL OF THIS IS OF COURSE CONDITIONAL ON MORNING CONVECTIVE TRENDS AND GETTING ENOUGH SYNOPTIC SCALE ASCENT/COOLING TO ERODE THE STOUT 850-750MB INVERSION. CONFIDENCE IN THIS SCENARIO IS NOT HIGH ENOUGH TO SUPPORT LIKELY POPS JUST YET AND WILL HOLD WITH HIGH END CHANCES. THESE CHANCES WILL CONTINUE INTO THE OVERNIGHT PERIOD AS LLJ STRENGTHENS ONCE AGAIN AND POSSIBLY SUPPORTS PERSISTENT CONVECTION FOR OUR CWA IF SOUTHWARD PUSH OF FRONTAL BOUNDARY MATERIALIZES. && .LONG TERM...(THURSDAY THROUGH TUESDAY) ISSUED AT 422 AM EDT WED JUN 18 2014 LITTLE SUBSTANTIVE CHANGE TO LONG TERM PERIOD. EXPECT PRODIGIOUS CONVECTION SPAWNING ALONG/DOWNSTREAM OF INTENSE INTERMOUNTAIN MID TROPOSPHERIC VORTEX TO CONTINUE INTO THIS WEEKEND. ACTIVE PATTERN WITH CONTINUATION OF CONVECTIVE INDUCED MESOVORTICIES AFFORDING TO INITIATE/RENEW TSRA ALONG/NORTH OF SURFACE FRONTAL BOUNDARY THAT PRESENTLY EXTENDS FROM NORTHERN NE TO CENTRAL WI THEN SOUTHEASTWARD THROUGH THE SOUTHERN GREAT LAKES REGION. WHILE STRONGEST INSTABILITY AND MORE SIGNIFICANT FOCUS FOR INITIATION REMAINS UPSTREAM OF CWA ON THU...HAVE CONTD CHC POP MENTION/HIGHEST IN SOUTHWEST CWA AS NORTHERN ONTARIO ANTICYCLONE SHIFTS SEWD AND ASSERTS RIDGING SOUTHWARD THROUGH LAKE HURON INTO NWRN OH...SHUNTING CONVECTIVE MAINTENANCE FARTHER SOUTH AS IT PROGRESSES DOWNSTREAM. FRIDAY PRESENTS EVEN HIGHER POTENTIAL FOR MORE WIDESPREAD CONVECTION AS LOBE OF SIGNIFICANT 30-50M/12 HR MID LEVEL HEIGHT FALLS PEELS THROUGH WESTERN GREAT LAKES AS PRIMARY UPSTREAM VORTEX BIFURCATES DOWNSTREAM RIDGE TO BECOME REXED ACROSS SOUTHERN MANITOBA. MID 80S/NEAR 70 SURFACE CONDITIONS YIELD MODERATE INSTABILITY 2500-3500 J/KG SBCAPE AND MODEST DEEP LAYER SHEAR. DIFFERENTIATED FRIDAY WITH LIKELY POPS SANS TIMING GIVEN BETTER SIGNALS AMID RICH THETA-E REGIME FIRMLY IN PLACE. THEREAFTER INCREASING MODEL DIVERGENCE NOTED WITH DEVOLUTION OF REXED SYSTEM WITH ECMWF/GEM MAINTAINING ORPHANED TROFFING ACROSS NORTHERN GREAT LAKES INTO NORTHERN PLAINS INTO NEXT WEEK AND GFS ESPECIALLY BTWN ECMWF AND GEM VS GFS RELEASE DOWNSTREAM THROUGH THE LOWER GREAT LAKES DYS5/6. POSSIBLE LULL SATURDAY THOUGH HIGHLY CONTINGENT ON FRIDAY CONVECTION LEADING TO SUBSTANTIAL OVERTURNING AND FAR SOUTHWARD BOUNDARY SHUNT. AT THIS TIME LOW CHANCE MENTION REMAINS GIVEN HIGH CONDITIONALITY. TREND DRY MONDAY NIGHT/TUESDAY AS DEEPER NORTH/NORTHEAST FLOW PER NORTHERN GREAT && .AVIATION...(FOR THE 12Z TAFS THROUGH 12Z THURSDAY MORNING) ISSUED AT 558 AM EDT WED JUN 18 2014 WIDESPREAD THUNDERSTORMS HAVE DEVELOPED ALONG AND NORTH OF A WARM FRONT CURRENTLY STRETCHED FROM SOUTHERN MICHIGAN THROUGH NORTHERN IOWA WITH DRY AND CAPPED CONDITIONS SOUTH OF THAT FRONT IN OUR AREA. FRONT EXPECTED TO RETREAT SOUTHWARD LATER TODAY THOUGH AS SHORTWAVE TROUGH PASSES THROUGH THE REGION. THIS WILL LIKELY WEAKEN THE CAP AND ALLOW THUNDERSTORMS TO DEVELOP AND/OR PROPAGATE INTO NORTHERN INDIANA. SEVERAL HI-RES MODELS SUPPORT THIS SCENARIO BUT DISAGREE ON EXACT TIMING. FOR NOW THINK THE BEST CHANCE WILL BE AFTER 16Z AT KSBN AND AFTER 18Z AT KFWA. SCATTERED CONVECTION WILL LIKELY LINGER THROUGH THE OVERNIGHT PERIOD AS LLJ RAMPS UP ONCE AGAIN. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...NONE. && UPDATE...T SYNOPSIS...AGD SHORT TERM...AGD LONG TERM...MURPHY AVIATION...AGD VISIT US AT WWW.WEATHER.GOV/IWX (ALL LOWER CASE) FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT: WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.NORTHERNIN.GOV WWW.TWITTER.COM/NWSIWX WWW.YOUTUBE.COM/NWSNORTHERNINDIANA
Hazardous weather outlook, Jun 18, 4:52 AM EDT, 8 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 452 AM EDT WED JUN 18 2014 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-190900- LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE- PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN- MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN- CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE- HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA... KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON... WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW... WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE... MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH... NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR... BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS... STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON... ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA... PANDORA...VAN WERT...DELPHOS...LIMA 452 AM EDT WED JUN 18 2014 /352 AM CDT WED JUN 18 2014/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS LATER TODAY AND INTO TONIGHT. SEVERE WEATHER WILL BE POSSIBLE WITH ANY STORMS THAT DEVELOP. STRONG WINDS AND LARGE HAIL WILL BE THE PRIMARY THREATS. HEAVY RAIN AND LOCALIZED FLOODING WILL ALSO BE POSSIBLE WITH THESE STORMS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THUNDERSTORMS ARE POSSIBLE THURSDAY THROUGH MONDAY. THE STORMS WILL HAVE THE POTENTIAL FOR PRODUCING HEAVY RAINFALL WHICH COULD LEAD TO LOCALIZED FLOODING THURSDAY AND ESPECIALLY ON FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND INTO TONIGHT. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX LMZ043-046-190900- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 452 AM EDT WED JUN 18 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS TODAY AND TONIGHT. STRONG WINDS AND HAIL WILL BE POSSIBLE WITH THESE STORMS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THUNDERSTORMS ARE POSSIBLE THURSDAY THROUGH MONDAY. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
In the hours before
Special weather statement, Jun 18, 12:26 PM EDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1226 PM EDT WED JUN 18 2014
MIZ077-078-181700-
BERRIEN MI-CASS MI-
1226 PM EDT WED JUN 18 2014
...STRONG THUNDERSTORMS MOVING TOWARD CASS AND EASTERN BERRIEN
COUNTIES...
AT 1225 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
RAPIDLY DEVELOPING THUNDERSTORM NEAR DOWAGIAC...MOVING NORTHEAST AT
25 MPH.
PEA SIZE HAIL...WINDS GREATER THAN 40 MPH...OCCASIONAL CLOUD TO
GROUND LIGHTNING AND BRIEF HEAVY DOWNPOURS ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
DOWAGIAC...
CASSOPOLIS...
MAGICIAN LAKE...
LA GRANGE...
DIAMOND LAKE...
PENN...VANDALIA AND PARADISE LAKE...
GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES.
SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
LAT...LON 4207 8577 4191 8577 4179 8625 4206 8631
4208 8622
TIME...MOT...LOC 1626Z 247DEG 23KT 4192 8615
BENTLEYThe office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 17, 11:38 PM EDT | Special Weather Statement | IWX | Van Buren | 22 min |
| Jun 18, 12:26 PM EDT | Special Weather Statement | IWX | Cass | 34 min |
| Jun 18, 1:54 PM EDT | Severe Thunderstorm Warning | IWX | Berrien, Cass, Saint Joseph | 51 min |
| Jun 18, 2:38 PM EDT | Severe Thunderstorm Warning | IWX | Branch, Cass, Saint Joseph | 52 min |
| Jun 18, 3:56 PM EDT | Severe Thunderstorm Warning | IWX | Hillsdale | 49 min |
| Jun 18, 7:14 PM EDT | Special Weather Statement | IWX | Cass | 31 min |
| Jun 18, 7:50 PM EDT | Special Weather Statement | IWX | Branch, Saint Joseph | 25 min |
Nearby
Severe Thunderstorm Warnings in Michigan, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.